Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 24, 2012, 9:07 AM EDT for 4 counties in Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 9:07 AM EDT (13:07 UTC)
- Expired
- Jul 24, 2012, 9:35 AM EDT
- In force
- 28 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, IN, Huntington County, IN, Wells County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 8:00 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
779
WUUS53 KIWX 241307
SVRIWX
INC003-069-179-183-241400-
/O.NEW.KIWX.SV.W.0088.120724T1307Z-120724T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WELLS COUNTY IN NORTHEAST INDIANA...
NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
SOUTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 1000 AM EDT
* AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF FORT
WAYNE TO 4 MILES NORTHEAST OF SOUTH WHITLEY TO 4 MILES WEST OF
SOUTH WHITLEY...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
FORT WAYNE...
HUNTINGTON AND ANDREWS...
OSSIAN...
MARKLE...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WASHINGTON CENTER...TUNKER...LAUD...DUNFEE...LUTHER...BRACKEN...
ROLLING HILLS...GOBLESVILLE...BIPPUS...ABOITE...MAHON AND ROANOKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4089 8564 4101 8564 4101 8568 4106 8569
4109 8569 4119 8523 4105 8510 4088 8508
4084 8508 4076 8561
TIME...MOT...LOC 1308Z 334DEG 27KT 4113 8526 4110 8555
4107 8570
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
988
WWUS53 KIWX 241327
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 AM EDT TUE JUL 24 2012
INC183-241336-
/O.CAN.KIWX.SV.W.0088.000000T0000Z-120724T1400Z/
WHITLEY IN-
927 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHITLEY COUNTY IS
CANCELLED...
AT 923 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4100 8552 4101 8544 4101 8535 4102 8534
4105 8510 4084 8508 4079 8544
TIME...MOT...LOC 1326Z 336DEG 36KT 4095 8515 4092 8544
$$
INC003-069-179-241400-
/O.CON.KIWX.SV.W.0088.000000T0000Z-120724T1400Z/
ALLEN IN-HUNTINGTON IN-WELLS IN-
927 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR NORTHERN WELLS...NORTHEASTERN HUNTINGTON AND SOUTHWESTERN ALLEN
COUNTIES...
AT 923 AM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
OSSIAN TO 10 MILES NORTHWEST OF MARKLE...AND MOVING SOUTHEAST AT 40
MPH. 60 MPH WINDS WERE REPORTED 1 MILE EAST OF LARWILL AT 901 AM EDT.
LOCATIONS IMPACTED INCLUDE...
OSSIAN...MARKLE...ZANESVILLE...POE...UNIONDALE AND KINGSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4100 8552 4101 8544 4101 8535 4102 8534
4105 8510 4084 8508 4079 8544
TIME...MOT...LOC 1326Z 336DEG 36KT 4095 8515 4092 8544
WIND...HAIL 60MPH <.50IN
$$803
WWUS53 KIWX 241335
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
935 AM EDT TUE JUL 24 2012
INC003-069-179-241345-
/O.CAN.KIWX.SV.W.0088.000000T0000Z-120724T1400Z/
ALLEN IN-HUNTINGTON IN-WELLS IN-
935 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WELLS...NORTHEASTERN
HUNTINGTON AND SOUTHWESTERN ALLEN COUNTIES IS CANCELLED...
AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4100 8552 4101 8544 4101 8535 4102 8534
4105 8510 4084 8508 4079 8544
TIME...MOT...LOC 1335Z 336DEG 36KT 4087 8510 4084 8539
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:38 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 24, 7:38 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 738 AM EDT TUE JUL 24 2012 .AVIATION... 12Z TAF ISSUANCE...SCATTERED TSRA WILL IMPACT TERMINALS THIS MORNING. STRONGER CONVECTIVE COMPLEX INVOF KORD WILL TRACK SE THIS AM. CONDS SHOULD DETERIORATE TO MVFR WITH THIS MCS...WITH ISOLD BRIEF IFR CONDS POSSIBLE...HOWEVER CONFIDENCE TOO LOW TO INCLUDE IN TAF...SO HELD WITH MVFR. GUST AOA 50 KTS REPORTED WITH UPSTREAMS MCS...HOWEVER REMAINED MORE CONSERVATIVE AS STRONGEST WINDS LOCATED ON SOUTHERN END OF COMPLEX...AND TAF SITES WILL BE IMPACTED BY THE NORTHERN PERIPHERY. SCT SHRA POSSIBLE INVOF TAF SITES LATE AM THRU EARLY AFTN...WITH CONTINUED PRECIP CHANCES INTO EVENING. HOWEVER...UNCERTAINTY WITH EVOLUTION OF PRECIP LEADS TO DRY TAF FCST AFTER 18Z. && .PREV DISCUSSION... /ISSUED 344 AM EDT TUE JUL 24 2012/ SHORT TERM... TUESDAY THROUGH WEDNESDAY NIGHT... SERIES OF CONVECTIVE COMPLEXES DEVELOPING TONIGHT ALONG NORTHERN PERIPHERY OF 500MB RIDGE. LEAD MCS OVER SOUTHERN MN PRIMARY CONCERN FOR POTENTIAL IMPACT IN OUR AREA LATER THIS MORNING. 40KT LLJ COMING UP THROUGH NEBRASKA AND INTO SE SD WILL LEND SUPPORT TO REGENERATIVE NATURE OF CONVECTION...BUT MODELS STILL SUPPORT A FORWARD PROPAGATION OF ONGOING CONVECTION WITH NW/SE ORIENTED THICKNESS PATTERN TAKING IT DOWN TOWARD OUR CWA. MEANWHILE...NEW CONVECTION FIRING OVER SW CWA...INITIAL DEVELOPMENT EXPECTED TO BE OUT OF THE AREA NEAR ISSUANCE BUT WILL NEED TO MONITOR FOR ADDL DEVELOPMENT. OTHERWISE PLAN TO CONTINUE WITH CHANCE POPS TODAY AND SEE HOW MCS HOLDS TOGETHER AS IT TRACKS DOWN TOWARD THE AREA. MODELS THEN SHOWING GOOD AGREEMENT IN LIFTING FRONTAL WAVE TO THE NE OUT OF THE PLAINS...PLACING OUR AREA IN A WELL CAPPED WARM SECTOR FOR MUCH OF WED/WED NIGHT. HAVE TRENDED WX/POP GRIDS ACCORDINGLY AND INTRODUCED PERIOD OF DRY WX FOR SOUTHERN PORTION OF CWA WED AFTN/EVE. EXPECT SIMILAR RESPONSE AS TEMPS DID ON MONDAY WITH SURGING LOW LEVEL THERMAL RIDGE IN WARM SECTOR WILL SEND TEMPS BACK INTO THE MID TO UPPER 90S OVER MUCH OF THE AREA. WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 WOULD EXPECT HEAT INDICES EXCEEDING 100 FOR SW PORTIONS OF THE CWA AND WILL NEED TO MONITOR FOR POSSIBLE ADV WED AFTN. LONG TERM... THURSDAY THROUGH MONDAY...A SIGNIFICANT SHORTWAVE WILL MOVE SOUTHEAST INTO THE GREAT LAKES REGION LATE THIS WEEK. INITIAL CONCERN FOR THE POTENTIAL FOR SEVERE STORMS GIVEN 345K 850 MB THETA E AND BETTER BULK SHEAR VALUES WITH THIS SYSTEM. ALSO DIURNAL TIMING APPEARS FAVORABLE FOR STORMS CONSIDERING A LATE THURSDAY AFTERNOON FRONTAL PASSAGE. THEREFORE...KEPT THE CHANCE FOR STORMS THURSDAY INTO FRIDAY FOLLOWED BY DRY CONDITIONS THROUGH SUNDAY. STILL SOME POTENTIAL FOR HEAT ADVISORY CONDITIONS THURSDAY OVER SOUTHERN AREAS GIVEN HOT TEMPERATURES AND DEW POINTS IN THE LOWER 70S. CURRENT THINKING IS THE HEAT INDEX OVER AREAS FROM MARION TO PORTLAND SHOULD REACH CLOSE TO 100 DEGREES BY LATE THURSDAY AFTERNOON. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LOGSDON LONG TERM...SKIPPER AVIATION...NG
Hazardous weather outlook, Jul 24, 4:56 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 456 AM EDT TUE JUL 24 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 456 AM EDT TUE JUL 24 2012 /356 AM CDT TUE JUL 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY COULD CONTAIN WIND GUSTS TO 50 MPH ALONG WITH LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PEAK AFTERNOON HEAT INDEX VALUES OF AROUND 100 UP TO 105 DEGREES ARE POSSIBLE WEDNESDAY OVER NORTHERN INDIANA. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. AN ISOLATED SEVERE STORM AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-250900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 456 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WINDS AND WAVES ARE LIKELY TO BE HIGHER NEAR THUNDERSTORMS...WITH WIND GUSTS ABOVE 40 KNOTS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. GUSTY WINDS ARE LIKELY WITH THE STRONGER STORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 24, 8:18 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 818 AM EDT TUE JUL 24 2012 INZ004-005-008-014>017-241300- ELKHART IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-NOBLE IN-ST. JOSEPH IN-WHITLEY IN- 818 AM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN WHITLEY... KOSCIUSKO...EASTERN MARSHALL...SOUTHWESTERN NOBLE...SOUTHEASTERN ST. JOSEPH...SOUTHERN ELKHART AND NORTHEASTERN FULTON COUNTIES... AT 815 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW PARIS TO BREMEN...MOVING SOUTHEAST AT 45 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY WITH THE PASSAGE OF THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... SYRACUSE... WARSAW... WINONA LAKE... TRI-LAKES... MILFORD... BOURBON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4120 8545 4107 8607 4145 8635 4162 8576 TIME...MOT...LOC 1218Z 324DEG 39KT 4151 8580 4141 8616
Local storm report, Jul 24, 8:33 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND GST 2 WNW POTTAWATTOMIE PAR 41.74N 86.91W
07/24/2012 M71 MPH LMZ046 IN C-MAN STATION
&&
NGLocal storm report, Jul 24, 8:58 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM HAIL 4 E WARSAW 41.24N 85.78W
07/24/2012 M0.50 INCH KOSCIUSKO IN TRAINED SPOTTER
HAIL MEASURED UP TO FIVE EIGHTHS OF AN INCH.
&&
NGLocal storm report, Jul 24, 9:01 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL 1 NNW WARSAW 41.25N 85.66W
07/24/2012 M0.70 INCH KOSCIUSKO IN NWS EMPLOYEE
HAIL UP TO DIME SIZE
&&
NGLocal storm report, Jul 24, 9:04 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
904 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TSTM WND GST 1 E LARWILL 41.18N 85.61W
07/24/2012 M60 MPH WHITLEY IN TRAINED SPOTTER
&&
NGLocal storm report, Jul 24, 9:07 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 4 WSW LOCKE 41.45N 86.07W
07/24/2012 MARSHALL IN BROADCAST MEDIA
REPORT OF SMALL LIMBS DOWN ALONG U.S. 6 BETWEEN BREMEN
AND NAPPANEE. TIME ESTIMATED FROM RADAR.
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:59 AM EDT | Special Weather Statement | IWX | Cass, Miami | 31 min |
| Jul 24, 4:01 AM EDT | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Starke | 44 min |
| Jul 24, 6:11 AM EDT | Special Weather Statement | IWX | Blackford | 34 min |
| Jul 24, 6:50 AM EDT | Special Weather Statement | IWX | Elkhart | 25 min |
| Jul 24, 7:10 AM EDT | Special Weather Statement | IWX | Wells | 35 min |
| Jul 24, 7:25 AM EDT | Special Weather Statement | IWX | Elkhart, LaGrange, Saint Joseph, Steuben | 35 min |
| Jul 24, 7:34 AM EDT | Special Marine Warning | IWX | 56 min | |
| Jul 24, 8:10 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Marshall, Saint Joseph, Starke | 50 min |
| Jul 24, 8:18 AM EDT | Special Weather Statement | IWX | Kosciusko | 42 min |
| Jul 24, 8:24 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Noble, Whitley | 51 min |
| Jul 24, 8:43 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Marshall, Miami, Pulaski, Starke and 2 more | 62 min |
| Jul 24, 9:45 AM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Jay, Miami, Wabash and 1 more | 57 min |
| Jul 24, 10:00 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Huntington, Jay, Wells | 45 min |
| Jul 24, 3:58 PM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, Elkhart, Fulton and 12 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.